search for




 

Sweet’s Syndrome Associated with Graves’ Disease
Int J Thyroidol 2017;10(1):50-55
Published online May 30, 2017;  https://doi.org/10.11106/ijt.2017.10.1.50
© 2017 Korean Thyroid Association.

Ho Jin Yong1, Mi Il Kang1 and Dohee Kim1,2

Department of Internal Medicine, Dankook University College of Medicine1, Department of Kinesiologic Medical Science, Graduate, Dankook University2, Cheonan, Korea
Correspondence to: Dohee Kim, MD, PhD, Division of Endocrinology, Department of Internal Medicine, Dankook University College of Medicine, 201 Manghyang-ro, Dongnam-gu, Cheonan 31116, Korea
Tel: 82-41-550-3934, Fax: 82-41-556-3256, E-mail: dh9070@dankook.ac.kr
Received January 9, 2017; Revised February 28, 2017; Accepted March 23, 2017.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Sweet’s syndrome, or acute febrile neutrophilic dermatosis, occurs in association with autoimmune diseases such as Hashimoto’s thyroiditis but is rare in Graves’ disease, in which all cases are induced by propylthiouracil (PTU). We report a case of Sweet’s syndrome in a patient with Graves’ disease treated with methimazole (MMI) during three weeks. A 34-year-old man presented with the acute onset of high fever, skin rashes on the whole body, arthralgia, and acroparesthesia. Laboratory results showed leukocytosis and elevated C-reactive protein. MMI first stopped and antibiotics and antihistamine therapy started, but his symptoms dramatically improved after oral prednisolone. Graves’ disease has again been treated by MMI because of his aggravated ophthalmopathy. After one year of retreatment with MMI, there has been no recurrence of Sweet’s syndrome, supporting that Sweet’s syndrome in this case was not related to MMI exposure. To our knowledge, this is the first report of Sweet’s syndrome associated with Graves’ disease per se but not PTU or MMI use.
Keywords : Acute febrile neutrophilic dermatosis, Anti-thyroid drugs, Graves’ disease, Hashimoto’s thyroiditis, Sweet’s syndrome